CaltechAUTHORS
  A Caltech Library Service

Black holes, q-deformed 2d Yang-Mills, and non-perturbative topological strings

Aganagic, Mina and Ooguri, Hirosi and Saulina, Natalia and Vafa, Cumrun (2005) Black holes, q-deformed 2d Yang-Mills, and non-perturbative topological strings. Nuclear Physics B, 715 (1-2). pp. 304-348. ISSN 0550-3213. http://resolver.caltech.edu/CaltechAUTHORS:20110513-093141123

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20110513-093141123

Abstract

We count the number of bound states of BPS black holes on local Calabi–Yau three-folds involving a Riemann surface of genus g. We show that the corresponding gauge theory on the brane reduces to a q-deformed Yang–Mills theory on the Riemann surface. Following the recent connection between the black hole entropy and the topological string partition function, we find that for a large black hole charge N, up to corrections of O(e^(−N)), ZBH is given as a sum of a square of chiral blocks, each of which corresponds to a specific D-brane amplitude. The leading chiral block, the vacuum block, corresponds to the closed topological string amplitudes. The subleading chiral blocks involve topological string amplitudes with D-brane insertions at (2g−2) points on the Riemann surface analogous to the Ω points in the large N 2d Yang–Mills theory. The finite N amplitude provides a non-perturbative definition of topological strings in these backgrounds. This also leads to a novel non-perturbative formulation of c=1 non-critical string at the self-dual radius.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/j.nuclphysb.2005.02.035DOIUNSPECIFIED
http://www.sciencedirect.com/science/article/B6TVC-4FR3HS3-1/2/483710b3b9d750eff3be42a3f2c4e119PublisherUNSPECIFIED
Additional Information:© 2005 Elsevier B.V. Received 28 January 2005; accepted 23 February 2005. Available online 17 March 2005. This article is registered under preprint number hep-th/0411280. We are grateful to C. Beasley, J. Bryan, M. Marino, A. Neitzke and R. Pandharipande W. Taylor and E. Witten for valuable discussions. H.O. and C.V. thank the 2004 Simons Workshop on mathematics and physics, for stimulating talks. H.O. in addition thanks the Aspen Center for Physics and the High Energy Theory Group at Harvard University for their hospitalities. The research of M.A. was supported in part by a DOE OJI Award, and an Alfred P. Sloan Foundation fellowship. The research of H.O. was supported in part by DOE grant DE-FG03-92-ER40701. The research of N.S. and C.V. was supported in part by NSF grants PHY-0244821 and DMS-0244464.
Funders:
Funding AgencyGrant Number
Department of Energy (DOE) OJI AwardUNSPECIFIED
Alfred P. Sloan Research FellowshipUNSPECIFIED
Department of Energy (DOE)DE-FG03-92-ER40701
NSFPHY-0244821
NSFDMS-0244464
Record Number:CaltechAUTHORS:20110513-093141123
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20110513-093141123
Official Citation:Mina Aganagic, Hirosi Ooguri, Natalia Saulina, Cumrun Vafa, Black holes, q-deformed 2d Yang-Mills, and non-perturbative topological strings, Nuclear Physics B, Volume 715, Issues 1-2, 23 May 2005, Pages 304-348, ISSN 0550-3213, DOI: 10.1016/j.nuclphysb.2005.02.035. (http://www.sciencedirect.com/science/article/B6TVC-4FR3HS3-1/2/483710b3b9d750eff3be42a3f2c4e119)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:23658
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:17 May 2011 18:40
Last Modified:17 May 2011 18:40

Repository Staff Only: item control page